MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN POROUS CR FEM SZ 6R; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

SMITH & NEPHEW, INC. LGN POROUS CR FEM SZ 6R; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 71423256
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Blood or Lymphatic problem (4434); Thrombosis/Thrombus (4440)
Date of Event 05/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after a right tka surgery was performed on (b)(6) 2023, the patient experienced deep vein thrombosis of the right lower extremity on (b)(6) 2023.This adverse event was treated with medication, however it remains ongoing.Patient's current health status remains ongoing.
 
Additional Manufacturer Narrative
H3, h6: given the nature of the alleged incident, the devices could not be returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that based on the information provided, the definitive clinical root cause of the reported adverse event cannot be determined.Although we cannot rule the surgical procedure, decreased mobility and the patient 10-year smoking history as the likely contributory factors.Therefore, the causal relationship between the s&n devices and the reported adverse event, cannot be confirmed.Deep vein thrombosis is known to occur prevalently after surgery, particularly orthopedic surgery.According to the report, this adverse event was treated orally with the blood thinner eliquis.Since this adverse event was reported as ongoing, the impact to the patient beyond that which has already been reported cannot be confirmed nor concluded.Should any additional relevant medical information be provided, this case would be re-assessed.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part numbers over the past 12 months and for the batch numbers based on historical data of the devices did not reveal similar events for the listed devices.A review of the instructions for use documents for knee systems revealed that thromboembolic diseases including venous thrombosis may occur.This has been identified in adverse events.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include post-operative healing issue and/or patient condition.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Event or Problem Description
It was reported that, after a right tka surgery was performed on (b)(6) 2023, the patient experienced deep vein thrombosis of the right lower extremity on (b)(6) 2023.This adverse event was treated with medication, however it remains ongoing.Currently, the patient is in a state of recovery.
 
Additional Manufacturer Narrative
Additional information: h6 (health effect - impact code).

Brand Name
LGN POROUS CR FEM SZ 6R
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17114039
Report Number1020279-2023-01284
Device Sequence Number12424525
Product Code MBH
UDI-Device Identifier00885556030394
UDI-Public00885556030394
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K073325
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71423256
Device Catalogue Number71423256
Device Lot Number22GTX0029
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2023
Supplement Date Received by Manufacturer06/19/2023
07/07/2023
Initial Report FDA Received Date06/12/2023
Supplement Report FDA Received Date06/23/2023
07/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LGN DD XLPE INS W/ JRNY LOCK SZ 5-6 10MM, LOT#:21H.; POROUS TIBIA BSEPLATE W/JRNY LOCK SZ5 RT, LOT#:22E.
Outcome Attributed to Adverse Event Other;
Patient Age57 YR
Patient SexMale
Patient Weight105 KG